Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 25, 1996, 7:49 PM CDT for Andrews County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1996, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 25, 1996, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 260051 FFWMAF TXC003-260400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 749 PM CDT TUE JUN 25 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST TEXAS ...WESTERN ANDREWS COUNTY AT 740 PM CDT...MIDLAND DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING OVER MUCH OF ANDREWS COUNTY TEXAS. THEREFORE...FLASH FLOODING WILL CONTINUE TO BE A THREAT OVER WESTERN ANDREWS COUNTY ...WHERE DOPPLER RADAR ESTIMATES OVER 5 INCHES OF RAIN HAVE ALREADY FALLEN. THUS THE FLASH FLOOD WARNING FOR WESTERN ANDREWS COUNTY WILL BE EXTENDED UNTIL 11 PM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TpUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:26 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 25, 2:26 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 224 PM CDT TUE JUN 25 1996 SIMILAR SITUATION TO THAT OF YESTERDAY WITH THE EXCEPTION THAT THE ATMOSPHERE IS MORE UNSTABLE WITH INCREASED MOISTURE. DEVELOPMENT OF CU FIELD IS WELL UNDERWAY WITH DWPT TEMPS ACROSS THE PB REMAINING IN THE MID 60S. SATELLITE ALSO DEPICTS A WELL DEFINED OUTFLOW BOUNDARY PUSHING SE ACROSS THE NW AND NRN CWA...WHILE KMAF 88D INDICATES CONVECTION DEVELOPING IN THE MOUNTAINS AND JUST BEGINNING ACROSS PARTS OF THE PB. MODELS HAVE UPPED POPS ACROSS THE AREA WITH 30 TO 40% FOR MAF. TEND TO SIDE WITH THE HIGHER NGM POPS FOR THE EARLY EVENING HOURS AS CAP ACCORDING TO A MODIFIED MAF SOUNDING SHOULD BE ABOUT NIL AND AS THTE RIDGE STILL IS IN PLACE. WILL MAINTAIN WARM OVER NIGHT LOWS AS MOISTURE REMAINS IN PLACE. BELIEVE LOCALIZED HEAVY RAIN IS STILL A THREAT WITH STORM MOTION AGAIN EXPECTED TO BE LESS THAN 10KTS...STORMS ACROSS SWRN AREAS ARE VERIFYING THIS WITH A SLOW NWRD MOVEMENT INDICATED ATTM. 7H THTE RIDGE IS EXPECTED TO CONTINUE SHIFTING TO THE W THRU TMRW AS WINDS BACK IN RESPONSE TO TROF ALONG THE CA COAST. 3H THTE RIDGE OVER E/SE TX WILL ALSO BE PULLED BACK TO THE W AND NW TMWR. THEREFORE BELIEVE AT LEAST SCATTERED POPS ARE FOUNDED THRU TMRW. POPS ALSO SUPPORTED BY SE LOW LEVELS WINDS AND BY COOLING 7H TEMPS. CNM 70 30 MAF 71 40 MRF 65 40 P07 76 20 MURDOCH
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
| Jun 25, 10:16 PM CDT | Flash Flood Warning | MAF | Winkler | 114 min |
| Jun 25, 11:31 PM CDT | Flash Flood Warning | MAF | Andrews, Ector | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.